A 20-year-old female asked:
Is it normal that fluorometholone steroid eye drops make my troath sore? i can feel the medicine go through my nose to troath sometimes. is this safe?
1 doctor answer • 1 doctor weighed in
Ophthalmology 51 years experience
Yes. It is safe: The drops can go down through your tear ducts into your nose and throat, making it sore. It will not hurt you. If you want to prevent this, when instilling the drops, close off the tear duct by pressing your index finger firmly over the rear sac, the lump in the inside corner of your eye for one minute. This will stop the drops from going don into your nose and throat.
Created for people with ongoing healthcare needs but benefits everyone.
326 viewsAnswered >2 years ago
Last updated May 18, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.